MAUDE Adverse Event Report: DEPUY MITEK LLC US ARTHRO GRASPER PEN STR *EA; SUTURE/NEEDLE PASSER, REUSABLE

DEPUY MITEK LLC US ARTHRO GRASPER PEN STR *EA; SUTURE/NEEDLE PASSER, REUSABLE
Model Number 214600
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the sales rep that preoperatively to an unknown procedure on (b)(6) 2021, it was observed that the jaws on the arthro grasper pen str device was not articulating with the handpiece.Another like device was used to complete the procedure.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.E1: account address and facility name was unknown in the initial report and has been updated accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary according to the information received, it was reported that before an unknown procedure the cruciate+ retroreamer bullet would not fit into the cannulation design and the jaw of the penetrating grasper straight was not articulating with the handpiece.Upon visual inspection, the device was found to be worn/scratches.It was observed that when the trigger of the device was pulled, the grasper would not actuate in/out consistently and don¿t close completely.It appears that the shaft between the trigger and the grasper has become loose.As a potential cause cannot be associated to manufacturing, therefore a manufacturing record evaluation is not required.The shear pin has the potential to break when a large amount of tissue is being grasped, therefore is a potential root cause for the reported failure.This failure can be attributed to the wear or damaged from heavily handling.As per ifu, it is important to inspect for damage before using and functional testing.Replace a damaged, worn or bent instrument.Also, the end of useful instrument life is generally determined by wear or damage from handling or surgical use.It is necessary to follow the instructions and warnings of any cleaning and equipment used; also, the recommendation of the proper condition during the sterilization and maintenance to avoid any damage (please review the instructions and manual cleaning in the ifu; the device require special attention during cleaning.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitkek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.

Common Device Name
SUTURE/NEEDLE PASSER, REUSABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kara ditty-bovard
325 paramount drive
raynham, MA 02767
6013142063
MDR Report Key12658517
Report Number1221934-2021-03051
Device Sequence Number1207705
Product Code NBH
UDI-Device Identifier10886705003839
UDI-Public10886705003839
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number214600
Device Catalogue Number214600
Device Lot Number5G2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2021
Supplement Date Received by Manufacturer10/21/2021
11/19/2021
11/28/2021
Initial Report FDA Received Date10/19/2021
Supplement Report FDA Received Date10/22/2021
11/22/2021
11/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2005
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown